MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122535
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Ischemia Stroke (4418)
Date of Event 05/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, and weight were not provided.Procode is krd/hcg.[conclusion]: the event was reported via the sterling study, a 54-year-old male patient with a history of hypertension and being a current smoker, underwent coil embolization of a midline ruptured aneurysm in the bifurcation of the anterior communicating artery with a modified rankin scale (mrs) score of 0 and a hunt & hess grade of 3 (drowsiness/confusion, mild focal neurologic deficit) on (b)(6) 2021.The dimension of the aneurysm was as follows: height 8mm, dome 6mm, maximum aneurysm diameter 8mm, neck size 5mm, and the dome-to-neck ratio of 1.2mm.The parent vessel diameter was 2.7mm.Based on the modified information received on (b)(6) 2022, coil embolization was performed and the following coils were implanted: an 8mm x 16.1cm micrusframe 10 (mfr100816 / l15372), a 5mm x 15cm galaxy g3 (gly120515 / 30517632), a 2.5mm x 3.5cm galaxy g3 xsft (glx122535 / k10121), a 6mm x 11.9cm micrusframe 10 (mfr100611 / l16158), a 5mm x 15cm galaxy g3 (gly120515 / k10721), a 4mm x 10cm galaxy g3 xsft (glx120410 / k10380), and a 3mm x 8cm galaxy g3 xsft (glx120308 / l16495) via an echelon¿ 10 microcatheter (medtronic).A balloon catheter (unspecified brand) was also used.The immediate post-procedure imaging information was not entered into the crf.The patient did not experience an intra-operative aneurysm rupture or thromboembolic event.The patient was discharged home on 07-oct-2021.On (b)(6) 2022, the patient had a magnetic resonance angiography (mra) as part of the 180-day follow-up, which showed a modified raymond-roy classification of class iiia: residual aneurysm with contrast within coil interstices.This event (also mentioned in the adverse event log as aneurysm remnant retreated) was assessed by the principal investigator as mild in severity, serious, and possibly related to the study device.The patient was hospitalized from (b)(6) 2022 to (b)(6) 2022.The event was treated stent placement and coiling.The patient recovered and the event was resolved on (b)(6) 2022.On (b)(6) 2022 the 180-day in-clinic follow-up visit was performed.The patient¿s modified rankin scale (mrs) score was assessed as 2.On (b)(6) 2022, modified additional information was received.The information indicated that on (b)(6) 2022, the patient underwent retreatment of the target aneurysm due to residual aneurysm; the retreatment was with a cerenovus coil that is not part of the study and a pconus stent (phenox).Per the principal investigator (pi), the retreatment was not a device-related serious adverse event.The patient was admitted on (b)(6) 2022 and discharged to home ¿ self-care on (b)(6) 2022.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (k10121) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.The device performed as intended and no new patient consequences have occurred related to the use of the device.Per modified information received on 23-nov-2022, the patient had retreatment of the target aneurysm due to a residual aneurysm, which was documented in the ¿retreatment of target aneurysm¿ section of the crf.Therefore, since the relationship between the residual aneurysm and the cerenovus study coils cannot be excluded, this event meets reporting criteria as a ¿serious injury.¿ this is one of 7 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00569, 3008114965-2022-00785, 3008114965-2022-00786, 3008114965-2022-00787, 3008114965-2022-00788, 3008114965-2022-00789, and 3008114965-2022-00790.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the sterling study, a 54-year-old male patient with a history of hypertension and being a current smoker, underwent coil embolization of a midline ruptured aneurysm in the bifurcation of the anterior communicating artery with a modified rankin scale (mrs) score of 0 and a hunt & hess grade of 3 (drowsiness/confusion, mild focal neurologic deficit) on (b)(6) 2021.The dimension of the aneurysm was as follows: height 8mm, dome 6mm, maximum aneurysm diameter 8mm, neck size 5mm, and the dome-to-neck ratio of 1.2mm.The parent vessel diameter was 2.7mm.Based on the modified information received on (b)(6) 2022, coil embolization was performed and the following coils were implanted: an 8mm x 16.1cm micrusframe 10 (mfr100816 / l15372), a 5mm x 15cm galaxy g3 (gly120515 / 30517632), a 2.5mm x 3.5cm galaxy g3 xsft (glx122535 / k10121), a 6mm x 11.9cm micrusframe 10 (mfr100611 / l16158), a 5mm x 15cm galaxy g3 (gly120515 / k10721), a 4mm x 10cm galaxy g3 xsft (glx120410 / k10380), and a 3mm x 8cm galaxy g3 xsft (glx120308 / l16495) via an echelon¿ 10 microcatheter (medtronic).A balloon catheter (unspecified brand) was also used.The immediate post-procedure imaging information was not entered into the crf.The patient did not experience an intra-operative aneurysm rupture or thromboembolic event.The patient was discharged home on (b)(6) 2021.On (b)(6) 2022, the patient had a magnetic resonance angiography (mra) as part of the 180-day follow-up, which showed a modified raymond-roy classification of class iiia: residual aneurysm with contrast within coil interstices.This event (also mentioned in the adverse event log as aneurysm remnant retreated) was assessed by the principal investigator as mild in severity, serious, and possibly related to the study device.The patient was hospitalized from (b)(6) 2022 to (b)(6) 2022.The event was treated stent placement and coiling.The patient recovered and the event was resolved on (b)(6) 2022.On 22-mar-2022 the 180-day in-clinic follow-up visit was performed.The patient¿s modified rankin scale (mrs) score was assessed as 2.On (b)(6) 2022, modified additional information was received.The information indicated that on (b)(6) 2022, the patient underwent retreatment of the target aneurysm due to residual aneurysm; the retreatment was with a cerenovus coil that is not part of the study and a pconus stent (phenox).Per the principal investigator (pi), the retreatment was not a device-related serious adverse event.The patient was admitted on (b)(6) 2022 and discharged to home ¿ self-care on (b)(6) 2022.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the modified information received on 28-mar-2023, related to the adverse event that was received on 15-mar-2023 and submitted as 3500a supplemental reports on 20-mar-2023.[modified additional information]: on 28-mar-2023, the adverse event ¿ischemic stroke post treatment without angiographic occlusion¿ that was added on 15-mar-2023 was inactivated from the case report form (crf).The event was added in error.The device performed as intended and no new patient consequences have occurred related to the use of the device.Per additional information received on 28-mar-2023, the adverse event of "ischemic stroke post-treatment without angiographic occlusion" was inactivated in the crf since it was entered by error.As a result, the patient codes ¿cerebral infarction¿ and ¿prolonged hospitalization¿ were removed with an awareness date of 28-mar-2023.However, the patient had retreatment of the target aneurysm due to a residual aneurysm, which was documented in the ¿retreatment of target aneurysm¿ section of the crf, and therefore, the event will be conservatively reported to the usfda under title 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This is one of 7 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00569, 3008114965-2022-00785, 3008114965-2022-00786, 3008114965-2022-00787, 3008114965-2022-00788, 3008114965-2022-00789, and 3008114965-2022-00790.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).The purpose of this mdr is to include the modified additional event information received on 15-mar-2023.[additional information]: modified additional event information was received on 15-mar-2023.The information indicated that the patient experienced an adverse event: ischemic stroke post-treatment without angiography occlusion on (b)(6) 2021.The principal investigator (pi) determined the event to be serious and severe.It was determined not to be related to the study device.The patient hospitalization was prolonged; the patient was discharged on (b)(6) 2021.The patient outcome was recovered/resolved.Per additional information received on 15-mar-2023, the patient experienced an ischemic stroke post-treatment without angiography occlusion on the same day as the coil embolization procedure.The pi assessed this event as severe in severity, serious (due to prolonged hospitalization), and not related to the study device.However, since the device was in use, and therefore could be a remote factor, the event will be conservatively reported to the usfda under title 21 cfr 803 with a classification of ¿serious injury¿ and an awareness date of 15-mar-2023.The file will be re-reviewed if additional information is received at a later date.This is one of 7 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00569, 3008114965-2022-00785, 3008114965-2022-00786, 3008114965-2022-00787, 3008114965-2022-00788, 3008114965-2022-00789, and 3008114965-2022-00790.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15936882
Report Number3008114965-2022-00786
Device Sequence Number6059374
Product Code KRD
UDI-Device Identifier10886704077619
UDI-Public10886704077619
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberGLX122535
Device Catalogue NumberGLX122535
Device Lot NumberK10121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer03/15/2023
03/28/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date03/20/2023
03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (UNSPECIFIED BRAND); ECHELON¿ 10 MICROCATHETER (MEDTRONIC); GALAXY G3 5MM X 15CM; GALAXY G3 5MM X 15CM; GALAXY G3 XSFT 3MM X 8CM; GALAXY G3 XSFT 4MM X 10CM; MICRUSFRAME10 6MM X 11.9CM; MICRUSFRAME10 8MM X 16.1CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite